Alert archive / Missouri / Ice Storm Warnings in 2017
Ice Storm Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this ice storm warning at Jan 14, 2017, 6:05 PM CST for 5 counties in Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2017, 6:05 PM CST (00:05 UTC)
- Expired
- Jan 15, 2017, 3:51 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
Counties Greene County, MO, Lawrence County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 338 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828 WWUS43 KSGF 150005 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 PM CST SAT JAN 14 2017 MOZ082-090>092-094-150600- /O.EXP.KSGF.IS.W.0001.000000T0000Z-170115T0000Z/ /O.NEW.KSGF.IS.W.0002.170115T0005Z-170115T0600Z/ TEXAS-GREENE-WEBSTER-WRIGHT-LAWRENCE- INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS... SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE... DAWSON...GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...AURORA... MOUNT VERNON...MARIONVILLE 605 PM CST SAT JAN 14 2017 ...ICE STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...ANOTHER ROUND OF FREEZING RAIN IS MOVE INTO THE AREA AND WILL MOVE ACROSS AREAS ALONG AND NORTH OF A JOPLIN TO ASH GROOVE TO MARSHFIELD TO SALEM MISSOURI LINE THIS EVENING. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A GLAZE TO A TENTH OF AN EXPECTED IS EXPECTED THIS EVENING FOR AREAS ALONG AND NORTH OF A JOPLIN TO ASH GROOVE TO MARSHFIELD TO SALEM MISSOURI LINE. THE WARNING IS EXPECTED TO EXPIRE AT 12 AM TONIGHT. * MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICE ACCRETION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ MOZ093-098-150115- /O.EXP.KSGF.IS.W.0001.000000T0000Z-170115T0000Z/ NEWTON-SHANNON- INCLUDING THE CITIES OF...NEOSHO...TERESITA...WINONA... BIRCH TREE...MONTIER 605 PM CST SAT JAN 14 2017 ...ICE STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING IN THIS AREA AND JUST RAIN AND NOT MORE ICING IS EXPECTED ACROSS THESE AREAS. $$ KSZ073-097-101-MOZ055>058-066>071-077>081-083-088-089-150815- /O.CON.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-DENT-JASPER-DADE- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES... JADWIN...SALEM...JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD... MEINERT 605 PM CST SAT JAN 14 2017 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...ANOTHER ROUND OF FREEZING RAIN IS MOVING THROUGH THE AREA THIS EVENING AND WILL TRACK ACROSS THE AREA INTO THE OVERNIGHT HOURS. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF AROUND ONE QUARTER TO ONE HALF AN INCH IS EXPECTED ALONG AND NORTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE THROUGH SUNDAY MORNING. MOST OF THIS FREEZING RAIN WILL OCCUR TONIGHT AND EARLY SUNDAY. * MAIN IMPACT...MAJOR IMPACTS TO TRAVEL ARE LIKELY AS ICE AFFECTS AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICE ACCRETION. ICE ACCRETION ON TREES AND POWERLINES MAY RESULT IN SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WISE
2 follow-up statements
324 WWUS43 KSGF 150555 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 PM CST SAT JAN 14 2017 MOZ082-090>092-150700- /O.EXP.KSGF.IS.W.0002.000000T0000Z-170115T0600Z/ TEXAS-GREENE-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS... SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE... DAWSON...GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD 1155 PM CST SAT JAN 14 2017 ...ICE STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... TEMPERATURES HAVE WARMED ABOVE FREEZING AND NO ADDITIONAL SIGNIFICANT ICING IS EXPECTED THE REST OF TONIGHT. $$ MOZ094-151800- /O.EXT.KSGF.IS.W.0002.000000T0000Z-170115T1800Z/ LAWRENCE- INCLUDING THE CITIES OF...AURORA...MOUNT VERNON...MARIONVILLE 1155 PM CST SAT JAN 14 2017 ...ICE STORM WARNING NOW IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...ANOTHER ROUND OF FREEZING RAIN THAT IS CURRENTLY OVER THE AREA WILL CONTINUE TO MOVE ACROSS LOCATIONS ALONG AND NORTH OF A JOPLIN TO MOUNT VERNON TO PLEASANT HOPE TO SALEM MISSOURI LINE INTO SUNDAY MORNING. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A TENTH OF AN INCH TO ONE HALF AN INCH WITH LOCALLY HIGHER AMOUNTS UP TO THREE QUARTERS OF AN INCH WILL OCCUR NORTH OF THE JOPLIN TO MOUNT VERNON TO PLEASANT HOPE TO SALEM LINE. * MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICE ACCRETION. ICE ACCRETION ON TREES AND POWERLINES WILL ALSO OCCUR RESULTING IN SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ KSZ073-097-101-MOZ055>058-066>071-077>081-083-088-089-151800- /O.CON.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-DENT-JASPER-DADE- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES... JADWIN...SALEM...JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD... MEINERT 1155 PM CST SAT JAN 14 2017 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...ANOTHER ROUND OF FREEZING RAIN THAT IS CURRENTLY OVER THE AREA WILL CONTINUE TO MOVE ACROSS LOCATIONS ALONG AND NORTH OF A JOPLIN TO MOUNT VERNON TO PLEASANT HOPE TO SALEM MISSOURI LINE INTO SUNDAY MORNING. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A TENTH OF AN INCH TO ONE HALF AN INCH WITH LOCALLY HIGHER AMOUNTS UP TO THREE QUARTERS OF AN INCH WILL OCCUR NORTH OF THE JOPLIN TO MOUNT VERNON TO PLEASANT HOPE TO SALEM LINE. * MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICE ACCRETION. ICE ACCRETION ON TREES AND POWERLINES WILL ALSO OCCUR RESULTING IN SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WISE
092 WWUS43 KSGF 150951 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 AM CST SUN JAN 15 2017 MOZ094-151100- /O.CAN.KSGF.IS.W.0002.000000T0000Z-170115T1800Z/ LAWRENCE- INCLUDING THE CITIES OF...AURORA...MOUNT VERNON...MARIONVILLE 351 AM CST SUN JAN 15 2017 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES ACROSS JASPER AND LAWRENCE COUNTIES HAVE WARMED ABOVE FREEZING THIS MORNING...ENDING THE THREAT FOR FREEZING RAIN. $$ MOZ088-151100- /O.CAN.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/ JASPER- INCLUDING THE CITIES OF...JOPLIN...CARTHAGE 351 AM CST SUN JAN 15 2017 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES ACROSS JASPER AND LAWRENCE COUNTIES HAVE WARMED ABOVE FREEZING THIS MORNING...ENDING THE THREAT FOR FREEZING RAIN. $$ KSZ073-097-101-MOZ055>058-066>071-077>081-083-089-151800- /O.CON.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-DENT-DADE- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES... JADWIN...SALEM...GREENFIELD...LOCKWOOD...MEINERT 351 AM CST SUN JAN 15 2017 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...FREEZING RAIN WILL CONTINUE THIS MORNING ALONG AND NORTH OF A LINE FROM COLUMBUS KANSAS...TO LAMAR...TO BOLIVAR...TO ROLLA. TEMPERATURES WILL SLOWLY WARM ABOVE FREEZING LATER THIS MORNING...ENDING THE FREEZING RAIN THREAT. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A TENTH OF AN INCH TO A THIRD OF AN INCH IS EXPECTED. THE MOST ICE WILL OCCUR ACROSS THE HIGHWAY 54 CORRIDOR...WHERE TEMPERATURES ARE COLDEST. * MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICE ACCRETION. ICE ACCRETION ON TREES AND POWERLINES WILL ALSO OCCUR RESULTING IN SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. && $$ BOXELL
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this ice storm warning went out at Jan 14, 1:27 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 14, 1:27 PM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
127 PM CST Sat Jan 14 2017
.SHORT TERM...(This evening through Sunday)
Issued at 1231 PM CST Sat Jan 14 2017
The going forecasts looks as though it remains on track with
little change noted in the models and forecasts initialization.
Ongoing precipitation on regional radars was remaining mostly
south of the freezing line across southern Missouri. The freezing
line at midday was generally laid out from Neosho to Bolivar to
Salem. The dip south into southwestern Missouri continues to be in
response to the inverted trough which has nosed into southern
Missouri helping to bring warmer temperatures to Branson and West
Plains and aid in pushing the freezing line to the north slightly
today.
The upper level storm system that is driving the weather across
the region will continue to dig across old Mexico and slowly make
the turn north this evening and overnight. As it does, it will
begin to develop a negative tilt. This will have implications
more for the start of the work week. For tonight, it will kick
upper level energy into the plains and aid in increasing the
coverage of precipitation across the plains and into Missouri.
Global and medium scale models begin to expand and strengthen the
precipitation that is moving across northern Texas, Oklahoma and
Missouri and spread it north across Kansas. Northerly winds will
continue to work against the warm nose aloft but will have the
most success across eastern Kansas and into central Missouri.
As a result of the increasing precipitation and placement of the
freezing line, additional light accumulations of ice remain
expected this evening into Sunday morning. As a result, most of
the southern portion of the Ice Storm warning will likely be able
to expire at 6 PM as expected. Some minor changes may be needed
where the cold air may linger longer and will look closely at the
southern edge of the warning and where the freezing line will
potentially be overnight. Will continue the northern portion of
the Ice Storm Warning into Sunday, but may add some area to the
warning that continues through the night where the freezing line
is forecast to remain.
Fog will again be a concern overnight as dew point depression
remain near zero despite southerly winds as low stratus builds
down. Will need to monitor this evening for the potential for
dense fog, though thinking that the rain will limit how dense the
fog may be as once it starts raining the stratus should lift.
.LONG TERM...(Sunday Night through Saturday)
Issued at 1231 PM CST Sat Jan 14 2017
By Sunday night the negatively tilted closed upper level low will
have crossed the Rio Grande and begun to move to the Northeast
across Texas. This may bring a break in the precipitation for part
of Sunday afternoon into the evening. The models finally lift the
cold air north and out of the Ozarks as the storm system moves
across the plains but bring precipitation back into the western
portions of Missouri and Southeastern Kansas after midnight into
Monday Morning.
The storm system maintains its negative tilt as it moves to the
Northeast across the plains and will bring the potential for
thunderstorms across the area during the day Monday. Instability
will be limited so no severe storms are expected but most of
southern Missouri and Southeastern Kansas will likely hear
thunder through the day Monday.
Models are in good agreement with finally lifting the storm system
north of the region and pulling its precipitation with it Monday
night, leaving dry weather in its wake for the middle of next
week.
A deep upper level trough will linger from the Great Lakes and
southwestward once again into old Mexico in the wake of the storm
system before models begin to fill it and slide a weakening
through across the plains Thursday. This occurs as another upper
level trough moves across the Rockies towards the end of next
week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1132 AM CST Sat Jan 14 2017
IFR to LIFR flight conditions will continue for much of the TAF
period as low levels remain saturated. Expect temperatures to
remain above freezing so any rain that falls will not freeze. The
only exception would be over the next several hours at KJLN where
some pockets of freezing rain may occur.
Otherwise, showers across far southern Missouri will wane somewhat late
this afternoon. Carried a tempo group at KSGF and KBBG through the
afternoon hours. There will likely be a break this evening before
the next area of rain moves in from Oklahoma and Kansas later this
evening. Again, expecting temperatures to remain above freezing.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Ice Storm Warning until 6 PM CST this evening for MOZ082-083-088-
090>094-098.
Ice Storm Warning until noon CST Sunday for MOZ055>058-066>071-
077>081-089.
KS...Ice Storm Warning until 6 PM CST this evening for KSZ101.
Ice Storm Warning until noon CST Sunday for KSZ073-097.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...RaberdingHazardous weather outlook, Jan 14, 2:58 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 PM CST SAT JAN 14 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 258 PM CST SAT JAN 14 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FOG RISK. SIGNIFICANT ICE ACCUMULATION RISK. DISCUSSION... ANOTHER BAND OF PRECIPITATION WILL MOVE INTO THE AREA FROM THE WEST WITH ADDITIONAL FREEZING RAIN CHANCES FOR AREAS ALONG AND NORTH OF A JOPLIN TO LEBANON TO SALEM MISSOURI LINE. AN ADDITIONAL TENTH TO THREE TENTHS OF AN INCH OF ICE WILL BE POSSIBLE NORTH OF THIS LINE INTO SUNDAY MORNING. PATCHY AREAS OF FOG WITH VISIBILITY OF A MILE OR LESS WILL BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL WARM ABOVE FREEZING FOR THE ENTIRE AREA BY SUNDAY AFTERNOON...ENDING THE FREEZING RAIN THREAT. THERE WILL THEN BE A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF HATCH
In the hours before
Local storm report, Jan 14, 12:16 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CST SAT JAN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FREEZING RAIN 2 NE HALLTOWN 37.22N 93.60W
01/14/2017 M0.25 INCH GREENE MO NWS EMPLOYEE
0.25 INCH ICE ACCRETION PAST 24 HOURS.
&&
JRLocal storm report, Jan 14, 2:23 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CST SAT JAN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FREEZING RAIN 2 WSW WAYNESVILLE 37.81N 92.23W
01/14/2017 E0.75 INCH PULASKI MO CO-OP OBSERVER
CURRENTLY FOGGY AND MISTY. GLAZE ESTIMATED
.75 INCH (3/4") OF ICE ON TREES. SOME SMALL
TREE BRANCHES DOWN.
&&
TEOLocal storm report, Jan 14, 2:41 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CST SAT JAN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FREEZING RAIN 3 ESE FLEMINGTON 37.79N 93.45W
01/14/2017 M0.13 INCH POLK MO CO-OP OBSERVER
0.13 INCHES OF ICE ACCRETION PAST 24HRS.
&&
TEOLocal storm report, Jan 14, 3:00 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CST SAT JAN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FREEZING RAIN 1 NW OPOLIS 37.36N 94.64W
01/14/2017 E0.15 INCH CRAWFORD KS CO-OP OBSERVER
GLAZE OF ICE, APPROX 1/8 INCH ON TREES/GRASS
ETC.
0700 AM FREEZING RAIN 3 WNW COLE CAMP 38.48N 93.26W
01/14/2017 E0.00 INCH BENTON MO CO-OP OBSERVER
LIGHT GLAZE ON OBJECTS.
0700 AM FREEZING RAIN LOCKWOOD 37.39N 93.95W
01/14/2017 M0.20 INCH DADE MO CO-OP OBSERVER
ICE ACCRETION 0.2 INCH.
0700 AM FREEZING RAIN 1 WNW CEDARVILLE 37.58N 93.99W
01/14/2017 E0.25 INCH DADE MO CO-OP OBSERVER
ESTIMATED 0.25 INCHES OF ICE ACCRETION
YESTERDAY.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMLocal storm report, Jan 14, 3:20 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CST SAT JAN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FREEZING RAIN 1 NW OPOLIS 37.36N 94.64W
01/14/2017 E0.15 INCH CRAWFORD KS CO-OP OBSERVER
GLAZE OF ICE, APPROX 1/8 INCH ON TREES/GRASS
ETC.
0700 AM FREEZING RAIN 3 WNW COLE CAMP 38.48N 93.26W
01/14/2017 E0.00 INCH BENTON MO CO-OP OBSERVER
LIGHT GLAZE ON OBJECTS.
0845 AM FREEZING RAIN 1 NNW CEDARVILLE 37.59N 93.99W
01/14/2017 E0.25 INCH CEDAR MO CO-OP OBSERVER
ESTIMATED 0.25 INCH ICE ACCRETION PAST 24
HOURS.
0700 AM FREEZING RAIN 1 WNW CEDARVILLE 37.58N 93.99W
01/14/2017 E0.25 INCH DADE MO CO-OP OBSERVER
ESTIMATED 0.25 INCHES OF ICE ACCRETION
YESTERDAY.
0700 AM FREEZING RAIN LOCKWOOD 37.39N 93.95W
01/14/2017 M0.20 INCH DADE MO CO-OP OBSERVER
ICE ACCRETION 0.2 INCH.
1050 AM FREEZING RAIN 2 NE HALLTOWN 37.22N 93.60W
01/14/2017 M0.25 INCH GREENE MO NWS EMPLOYEE
0.25 INCH ICE ACCRETION PAST 24 HOURS.
0225 AM FREEZING RAIN 3 NE I-44 NEAR MILE MAR 37.23N 93.40W
01/14/2017 M0.44 INCH GREENE MO ASOS
ICE ACCUMULATION TOTAL OBSERVED FROM
AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
ON JANUARY 13 2017.
0235 AM FREEZING RAIN 1 NNE POMONA 36.88N 91.91W
01/14/2017 M0.16 INCH HOWELL MO ASOS
ICE ACCUMULATION TOTAL OBSERVED FROM
AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
ON JANUARY 13 2017.
0227 AM FREEZING RAIN 1 WNW WEBB CITY 37.15N 94.49W
01/14/2017 M0.38 INCH JASPER MO ASOS
ICE ACCUMULATION TOTAL OBSERVED FROM
AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
ON JANUARY 13 2017.
0231 AM FREEZING RAIN 2 SE VICHY 38.09N 91.73W
01/14/2017 M0.25 INCH MARIES MO ASOS
ICE ACCUMULATION TOTAL OBSERVED FROM
AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
ON JANUARY 13 2017.
0758 AM FREEZING RAIN 2 NW STOVER 38.47N 93.02W
01/14/2017 M0.12 INCH MORGAN MO COCORAHS
0.12 INCHES OF ICE ACCRETION PAST 24 HOURS.
0841 AM FREEZING RAIN 1 SW MORRISVILLE 37.47N 93.44W
01/14/2017 E0.35 INCH POLK MO CO-OP OBSERVER
ESTIMATED AROUND 0.35 INCHES OF ICE
ACCRETION IN THE PAST 24 HOURS.
0700 AM FREEZING RAIN 3 ESE FLEMINGTON 37.79N 93.45W
01/14/2017 M0.13 INCH POLK MO CO-OP OBSERVER
0.13 INCHES OF ICE ACCRETION PAST 24HRS.
0220 PM FREEZING RAIN 2 WSW WAYNESVILLE 37.81N 92.23W
01/14/2017 E0.75 INCH PULASKI MO CO-OP OBSERVER
CURRENTLY FOGGY AND MISTY. GLAZE ESTIMATED
.75 INCH (3/4") OF ICE ON TREES. SOME SMALL
TREE BRANCHES DOWN.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:32 AM CST | River Flood Watch | SGF | Vernon | 3 days |
| Jan 15, 9:33 AM CST | Dense Fog Advisory | SGF | Barry, Camden, Christian, Dent, Douglas, Greene and 19 more | 22 hr |
Nearby
Ice Storm Warnings in Missouri, 2017Every ice storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.